Hail, Mobile
- When
- June 9, 2:07 PM CST to 2:09 PM CST
- Where
- Mobile County, 1.9 mi SSE of Orchard
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.696, -88.184
Thunderstorms moved across southwest Alabama and produced high winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms moved across southwest Alabama and produced high winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 9, 5:32 AM CST, 8 hours 35 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 632 AM CDT Sat Jun 9 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...VFR CIGs/VISBYs expected through the forecast. Temporary drops into MVFR levels expected mid afternoon into early evening as tsra activity increases. /16 && .PREV DISCUSSION... /issued 429 AM CDT Sat Jun 9 2018/ NEAR TERM /Now Through Saturday night/...Shortwave energy moves into a shallow upper trough over the eastern Conus today through tonight. A moist airmass is in place over the forecast area, and when combined with the energy approaching this afternoon, an above seasonal chance of tsra is expected this afternoon into tonight. A Gulf breeze is expected to develop and move inland this afternoon, providing additional help in tsra formation. With enough instability (>2000j/kg of MuCape) for strong to severe storm, but limited wind shear (<40m^s/s^2 of 0-3km wind shear), strong to severe pulse type storms are again possible today into this evening before the day's heating is lost. Looking at temps, with good heating this morning into the early afternoon before the tsra begin firing, highs a bit above seasonal are expected. Above seasonal temps continue for tonight's lows, with the higher moisture levels and residual cloud cover from the tsra activity limiting good radiational cooling. /16 SHORT TERM /Sunday Through Monday night/...A weak broad upper level trough over the southeast states will persist through the weekend, while a surface ridge extending from the western Atlantic across the northern Gulf of Mexico also remains in place. Meanwhile the northern half of an the upper level ridge across the central conus will shift slightly eastward and become suppressed through the short term as an upper level trough exits the northern Rockies and move over the northern plains. Deep layer moisture will to slowly advect back into the region, with precipitable water values between 1.2 to 1.6 inches Sunday morning slowly increase to between 1.7 to 1.9 inches by late Monday night. With this deeper moisture comes better rain chances through early next week. With decreasing stability during the daylight hours, scattered showers and thunderstorms are forecast to develop both Sunday and Monday, and linger into early evening hours. Isolated coverage to rain-free conditions expected Sunday night, but scattered showers and thunderstorms are forecast to persist through much of Monday night. High and low temperatures will be a degree or two above normal through the period. /22 LONG TERM /Tuesday Through Friday/...The upper level trough will remain over the southeast states through the middle of next week, followed by an upper ridge of high pressure building into the region from the west Wednesday night and Thursday. The surface ridge across the western Atlantic and northern Gulf of Mexico will remain intact and get slightly stronger through the long term, possibly shifting northward across much of the southeast on Thursday. The combination of the upper level weakness through midweek and decreasing stability during the daylight hours, scattered to numerous showers and thunderstorms are forecast to develop each day and linger through the evening hours. Isolated to scattered showers and thunderstorms are forecast during the overnight hours. Both high and low temperatures will be close to seasonal values. /22 MARINE...A closed upper system over the northeastern Gulf of Mexico will open today, allowing a surface ridge to build west over the northern Gulf into Monday. Light to at times moderate onshore flow returns for the coming week, with seas slowly building through the week. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous Weather Outlook...CORRECTION National Weather Service Mobile AL 610 AM CDT Sat Jun 9 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-101115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 610 AM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. A few strong to severe thunderstorms are possible this afternoon into this evening. Damaging winds are the primary threat, with small hail also possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few strong to severe thunderstorms are possible each afternoon into the evening. Damaging winds are the primary threat, with small hail also possible in the stronger storms. Increasing onshore winds and an increasing tidal cycle will bring an increasing chance of dangerous rip currents Tuesday through Friday. GMZ630>632-634>636-650-655-670-675-101115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 610 AM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
Special Weather Statement National Weather Service Mobile AL 114 PM CDT SAT JUN 9 2018 ALZ264-266-091915- Baldwin Coastal AL-Baldwin Central AL- 114 PM CDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN COUNTY UNTIL 215 PM CDT... At 114 PM CDT, the strong thunderstorm was located 4 miles east of Summerdale, or 6 miles southeast of Robertsdale, moving northeast at 5 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Foley, Robertsdale, Summerdale, Silverhill and Elberta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3032 8760 3047 8783 3065 8768 3055 8744 TIME...MOT...LOC 1814Z 235DEG 5KT 3050 8762
Special Weather Statement National Weather Service Mobile AL 137 PM CDT SAT JUN 9 2018 ALZ059-FLZ201-203-091930- Escambia AL-Escambia Inland FL-Santa Rosa Inland FL- 137 PM CDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL ESCAMBIA...NORTHERN SANTA ROSA AND NORTHEASTERN ESCAMBIA COUNTIES UNTIL 230 PM CDT... At 137 PM CDT, the strong thunderstorm was located 5 miles east of Jay, or 10 miles south of Brewton, moving southwest at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Brewton, Century, Flomaton, Jay, Pollard and Riverview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3110 8698 3087 8689 3073 8718 3105 8728 TIME...MOT...LOC 1837Z 065DEG 7KT 3096 8706
Special Weather Statement National Weather Service Mobile AL 148 PM CDT SAT JUN 9 2018 ALZ264-091930- Baldwin Central AL- 148 PM CDT SAT JUN 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL BALDWIN COUNTY UNTIL 230 PM CDT... At 147 PM CDT, the strong thunderstorm was located over Loxley. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Robertsdale, Loxley and Silverhill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3071 8775 3061 8762 3044 8778 3063 8788 TIME...MOT...LOC 1847Z 205DEG 0KT 3059 8774
Special Weather Statement
National Weather Service Mobile AL
154 PM CDT SAT JUN 9 2018
FLZ203-205-092000-
Okaloosa Inland FL-Santa Rosa Inland FL-
154 PM CDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND CENTRAL SANTA ROSA COUNTIES UNTIL 300 PM CDT...
At 154 PM CDT, the strong thunderstorm was located 7 miles east of
Roeville, or 10 miles northeast of Milton, moving northwest at 10
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Milton, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3058 8693 3060 8694 3060 8698 3062 8701
3062 8703 3063 8703 3062 8706 3069 8724
3085 8693 3078 8673 3055 8685
TIME...MOT...LOC 1854Z 115DEG 9KT 3071 8688Special Weather Statement
National Weather Service Mobile AL
230 PM CDT SAT JUN 9 2018
FLZ205-092015-
Okaloosa Inland FL-
230 PM CDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN OKALOOSA COUNTY UNTIL 315 PM CDT...
At 230 PM CDT, the strong thunderstorm was located near Crestview,
moving northeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crestview, Baker and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3068 8640 3069 8679 3086 8679 3099 8665
3099 8640
TIME...MOT...LOC 1930Z 241DEG 8KT 3081 8657
DJ/17The Mobile radar (KMOB), 6 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
High winds downed trees over the road near the corner of Old Shell Road and Ridgelawn Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2018Every state in 2018This day in weather historyWarnings in Alabama, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769060, 769061, 769064.